As we all know, rosacea is more than just a red face, but indeed trying to treat the redness or erythema associated with rosacea is quit tricky. Use this forum to get the lastest and greatest information.
Wed Jun 24, 2009 6:51 pm
where can you get L-Lysine?
Wed Jun 24, 2009 7:27 pm
I recently had a sinus infection and was on antibiotics for 10 days. My rosacea symtoms were gone about 6 weeks now they are slowly coming back any help????????????????????
Wed Jun 24, 2009 9:31 pm
buzi wrote:I recently had a sinus infection and was on antibiotics for 10 days. My rosacea symtoms were gone about 6 weeks now they are slowly coming back any help????????????????????
Buzi, it sounded like you responded very well to antibiotics...would it be possible to see a dermatologist or your GP to see if another round would be beneficial? I myself am not very knowledgeable about where the best place to start would be out of all the wide variety of potential rosacea treatments that are covered on this board, but I do know that different people seem to respond to different things, well, differently...why not browse the forum and look into all the various options and see if you can find someone who's symptoms closely match yours and who had luck witha given treatment option?
L-lysine can generally be found in the vitamin-supplement section of drugstores and department stores, at least here in the US...
Wed Jun 24, 2009 10:27 pm
Wed Oct 21, 2009 7:43 pm
I didn't realize how red my face is until a friend took some impromptu photos of me without make-up. And according to my derm. specialist my rosaces is "mild." (I use metro cream: can't afford the metrogel that isn't covered by my insurance.) It's worse on my NOSE but bad on my cheeks also. I used to be able to pass my red cheeks off as blusher and extend it with blusher to the sides. But lately it has begun spreading to my lower cheeks where blusher does NOT belong. I appreciate the suggestion about l-lysine and splashes of cold water. A question: Do you splash cold water when you are wearing makeup? Another question: since the derm specialist says my rosacea is "mild" he will not prescribe doxycycline. Has anybody had good results with doxy when the most prominent symptom is redness: no papules or pustules to speak of? Again, the well-advertised topical form of doxycycline is not covered by my (cheesy!) insurance.
Tue Oct 27, 2009 3:32 am
The Oracea (brand name doxycycline) website states: "ORACEA is a prescription medicine to treat only the pimples or bumps on the face caused by a condition called rosacea. ORACEA may not lessen the facial redness caused by rosacea."
Tue Oct 27, 2009 8:17 am
Thanks, Cathy. Perversely, it makes me feel better, since I could never afford Oracea without insurance coverage. I've seen worse than mine; a neighbor's face was really bright red and I think her derm gave her doxycycline. Anyway, she got over it. My derm continues to say my rosacea is "mild" and I guess it is, comparatively.
Tue May 04, 2010 11:59 am
I am new today to this forum and have found reading your comments very helpful. For the past 4 months I have been in agony most of the time with flushing rosacea. I have seen the best specialists in my city, I have had access to medical experts at dermatology hospitals, seen an immunologist, had multiple blood tests, food allergy testing etc. I have been treated with doxycycline, propranolol, 1% hydrocortisone (put on with wet flannel) and left for 15 mins 2 to 3 times per day and still after all this time I am no closer to any answers or seem to be getting any better. Yesterday I saw a chinese doctor (qualified GP), I had acapuncture and I am now (in my desperation) trying her mixture of chinese herbs etc. Its early days yet but only time will tell. I just feel so disillusioned, having found no answers......sometimes I can wake to a beautiful face and within 10 mins it is angry, burning, raised and itching. I have been unable to sleep because I scratch non-stop - I also have eczema on other parts of my body but it is different to my face. I feel deep down that it may be hormonal - I am 45 years of age and I have had peri menopausal symptoms in the last 12 - 18 months. On good days I am my normal happy self and on the other days (most of the time), I feel anxious, upset, depressed - I am unable to make any social arrangements as its impossible to tell what state I will be in. I am married with 2 children and I feel like my whole personality is changing. I make it worse by looking at it all the time. I am a very active person but have found that the slightest exertion makes my face angry. When I do not exercise I feel down and then it snowballs into anger, frustration etc. If I was told that it was something that would get better in a certain period of time I could probably live with that and be positive up until then. If I have to hide behind my hats and sunglasses for much longer I think I will go crazy. I feel guilty for being so vain when its actually only rosacea and not a terrible burn or birthmark but when its on your face you feel so vulnerable and sad. I was getting excited as I wanted to try bikram yoga for stress and to handle this health issue but I have read lots of your forum info and it seems its not a good idea.
Fri May 07, 2010 5:52 pm
Vitamins and minerals can't just be increased till results are seen. They should be taken seriously.
Please look up the daily reccomend intake levels, taking into account supplimentation via food.
People with acne would know high doses of vitamin A help to clear it. However high doses of vitamin A is toxic. I was young and stupid and messed up my body big time from taking more than the reccomended daily intake of a vitamin A.
Try not to make the same mistake. Your body has a very intricate balance of vitamins and minerals. Too much of one over a substantial period is toxic. It will effect the balance and lead to side effects on a genetic level.
Fri May 07, 2010 7:13 pm
Annie, your symptoms are much like mine as I entered perimenopause.
Please consider --
• HRT to replace the estrogen you are withdrawing from as your ovaries slowly fail. I urge caution here, it gives some women a blood clot. Get a good doc and stay low dose.
• Clonidine and/or Remeron to shut down the early hot flashes that you are feeling in your face
• A good topical like Finacea to lessen the redness and inflammation
• A low carb diet to lessen inflammation. Sugar spikes insulin; high insulin is correlated with inflammation in the body.
Hope this helps. I wish somebody had pointed all this out to me when I was just beginning to suffer like you are. It would have saved me a lot of pain and grief.
Powered by phpBB © phpBB Group.
phpBB Mobile / SEO by Artodia.